Jump to content

Photo

Switching From Yasmin (Causing Anxiety) To Spiro Instead?

anxiety hormonal acne polycystic ovarian syndrome pcos adult acne yasmin spiro

2 replies to this topic

#1 Cosmos*

Cosmos*

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Gender:Female
  • Location:USA
  • Interests:My loved ones, music (especially rock and metal), food, the great outdoors, science, health, tech/gadgets, gaming, bizarre/oddities, astronomy
  • Joined: 01-December 13

Posted 12 January 2014 - 04:37 PM

I have some questions regarding hormonal acne and the use of Yasmin and Spironolactone.. Hopefully this won't be too long-winded and lengthy..

Has anyone here had luck with replacing Yasmin with spironolactone to treat their (adult) hormonal acne? I don't want to be on Yasmin anymore because I believe that hormonal birth control leaves me with anxiety issues, I also experienced this on the NuvaRing as well. I am 26 and have PCOS which I believe is the root cause of my acne, so I need to be on SOMETHING to prevent disfiguring acne and the loss of confidence that results from this condition. Would I be able to avoid a major initial breakout if I weaned off the Yasmin after several months on spiro (and use of the Regimen)? Has anyone done this with success? I am clearing up well (and rapidly) on Yasmin but I just don't feel "right" inside if that makes any sense..

A little more about my story..
I have been on Yasmin for a little over a month now (just started week 2 of my second pack) and it has been clearing me up wonderfully in such a short amount of time! I am still enduring some breakouts, but they are milder than what I was experiencing in the past and I am extremely grateful for the improvement I have achieved so far.

Unfortunately, I believe the Yasmin is causing generalized anxiety for me.. I experienced some depression and anxiety and loss of confidence when my skin became a wreck after I came off the NuvaRing, but that went away once my skin began clearing and especially now that I can conceal the bulk of this with makeup. I feel much more outgoing again and I can look people in the eye now, and my oil production has been significantly reduced as well which makes me feel so so good about myself and MUCH more relaxed - my foundation no longer slips and slides, lasts all day, and I am no longer constantly blotting!

I went off the NuvaRing due to bad side effects - depression, anxiety, weight gain (particularly in my midsection - on my small thin frame, this looked awful), spotty darkening of my skin on my back and abdomen). The only negative side effect I've experienced on Yasmin is this generalized anxiety. I am CONSTANTLY worrying for no reason, I feel fearful, in fact right now I even feel like I want to cry. I never felt this way when I was on no birth control.. Just stressed about my skin, but I am feeling so much better about it now. Yet I can't shake this awful feeling in my head, and I really have no good reason to feel this way.

Any thoughts/opinions would be appreciated!

#2 cinnamon_stix

cinnamon_stix

    Member

  • Members
  • Posts & Likes
    Posts: 114
    Likes: 5
About Me
  • Joined: 24-March 11

Posted 14 January 2014 - 10:54 AM

I feel your pain. Except my issues are reversed. I went on Spiro feeling totally normal and as soon as being on it I developed severe anxiety and panic disorder . I was in and out of the hospital a lot because I felt like I was dying. Soon as I got off I felt right in the head again. No anxiety. It was a miracle. Spiro cleared me but I still have nightmares from what I endured. Which is why I can't try Yasmin because the progesterone in it is identical in composition to Spiro. Drospirenone is a Spiro derivative. I fear that if you go on Spiro it will still continue to give you anxiety but you can always try it.

Edited by cinnamon_stix, 14 January 2014 - 10:54 AM.


#3 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,484
    Likes: 159
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 14 January 2014 - 01:46 PM

i would give it more time if i were you because it could just be your hormones adjusting to the pill. i would say wait 3 months and if you are still feeling that way then go off of it but i think the anxiety will go away with time. just try not to focus on it too much and if you have to cry then cry. when my hormones were all out of whack last year i cried everyday for months and then i got on spiro and my face cleared up and after a few months i was back to normal again. i think my hormones just had to even out. 

in the meantime just try to do things you enjoy to take your mind off of it. also if you can, workout at least 3-5 days a week. it helps to get rid of that nervous energy. for me running really does the trick as well as watching my favorite tv shows and listening to my favorite music. dont worry it will get better. 


Edited by tracy521, 14 January 2014 - 01:48 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users